Alabama, 2003Heat in Alabama, November 3, 2003
November 3, 2003 · NWS BMX · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 3, 2:10 PM CST, 50 minutes earlier.
Area forecast discussion, Nov 3, 2:10 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 PM CST MON NOV 3 2003
.SYNOPSIS...YET ANOTHER NICE DAY OUTSIDE..WITH NEAR RECORD
TEMPERATURES. COOL-DOWN EXPECTED TOMORROW AS CLOUDS INVADE THE
STATE. COLD FRONT SHOULD MOVE THROUGH THE REGION BEGINNING
WEDNESDAY...WITH COOLER TEMPERATURES EXPECTED FOR THIS WEEKEND.
&&
.DISCUSSION...
HIGH PRESSURE HAS KEPT SKIES SUNNY ONCE AGAIN ACROSS THE STATE
TODAY. EXPECT THIS TO COME TO AN END BY MORNING...AS CLOUDS SHOULD
BE ON THE INCREASE FROM THE SOUTH. THIS IS DUE IN PART TO A NICE
LOOKING EASTERLY WAVE THAT IS MOVING ACROSS THE EASTERN GULF OF
MEXICO. THIS IS FORECAST TO TURN NORTHWARD...AND THEN LOSE ITS
IDENTITY AS IT MOVES ONSHORE AND GETS CAUGHT UP IN THE UPPER FLOW.
DONT REALLY EXPECT MUCH IN THE WAY OF PRECIP WITH THIS MOISTURE
RETURN RIGHT NOW.
COLD FRONT NEARS THE REGION WEDNESDAY. FRONT APPEARS TO SLOW DOWN
AS IT MOVES THROUGH ALABAMA. BECAUSE OF THIS SLOWDONW...THERE SHOULD
BE A SLIGHTLY HIGHER CHANCE OF SEEING PRECIP AS IT MOVES THROUGH THE
STATE. STILL AM NOT OVERLY IMPRESSED WITH THE POTENTIAL THOUGH AND
HAVE ELECTED TO WORD FOR JUST RAIN SHOWERS.
COOLER AIR MOVES IN BEHIND THIS SYSTEM AND SHOULD SETTLE IN FOR THE
WEEKEND.
&&
.PRELIMINARY NUMBERS...
BIRMINGHAM 58 79 61 76 60 / 10 20 20 30
MONTGOMERY 60 79 62 77 61 / 10 20 20 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
99
Hazardous weather outlook, Nov 3, 1:24 PM CST, 1 hour 36 minutes before
ALZ011>015-017>050-032030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
124 PM CST MON NOV 3 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY THROUGH TONIGHT.
Heat, Calhoun
- When
- November 3, 3:00 PM CST
- Where
- Calhoun forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
The afternoon high temperature measured at the Anniston Municipal Airport was 84 degrees. This temperature tied the previously established record high. NWS Observation
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Iowa, November 3, 2003$50,000 · 1 event
- Winter Weather in South Dakota, November 3, 200316 events
- Winter Weather in Minnesota, November 3, 20038 events
- Heavy Snow in Utah, November 3 to 5, 20037 events
- Winter Weather in Iowa, November 3, 20036 events
- Winter Storm in South Dakota, November 3, 20035 events
- Heavy Snow in South Dakota, November 3, 20033 events
- Winter Weather in Colorado, November 3 to 4, 20032 events
- Winter Storm in Montana, November 3, 20031 event
- Heavy Snow in California, November 3, 20031 event
- Heavy Snow in Minnesota, November 3, 20031 event
- Heavy Snow in South Dakota, November 3, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335269.